STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Back to Search Results |
| Catalog Number |
5532-G-416 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Pain (1994)
| Date of Event |
03/14/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 5551-g-350; triathlon asymmetric x3 patella; lot# knyr.Cat# 5512-f-502; tri ts femur sz5 right; lot# ait7v.Cat# 5549-a-110; triathlon sym cone aug sz a; lot# dd02.Cat# 5560-s-115; triathlon cemented stem-15mm x 50mm; lot# 0041495l.Cat# 5560-s-112; tri cemented stem 12mmx50mm; lot# 0062837j.Cat# 5521-b-400; tri ts baseplate size 4; lot# a733gb.Cat# 5545-a-401; tri lm/rl tib aug sz4 5mm; lot# erdtr8a.Cat# 5545-a-402; tri rm/ll tib aug sz4 5mm; lot# ereal3d.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
Event or Problem Description
Right knee.Patient was called for their 6y follow-up via phone on (b)(6) 2024.Follow-up questionnaire (fupq) was conducted.Subject answered "yes" to question "do you have any pain in your knee that has the study knee replacement?" and answered "no" to question" are you satisfied with the results of your study knee replacement?".Per comment noted by subject, "not too satisfied due to pain and stiffness".Per senior clinical research coordinator: their baseline is 1/10 discomfort normally, and this is the source of their satisfaction level.They were encouraged to reach out to doctor¿s office for an appointment but did not wish to make an appointment.Previous reported ae on (b)(6) 2019 excessive knee pain resolved on (b)(6) 2019: "complaints of right knee cap pain, very painful to walk.Worse up or down steps.Icing 15 mins on/off.On (b)(6) 2019 noted right and left knee pain after participating in fireman training drills, crawling on knees.Tried using an elliptical trainer but pain was limiting ability to participate very long.After use of biofreeze, ice, and rest, pain had returned to baseline.
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Clinician review: a review with a clinical consultant indicated i can confirm that the patient underwent a competitor right total knee arthroplasty since i was able to see an x-ray with the implant in place.I can also confirm that the patient underwent a left triathlon total knee arthroplasty since i was able to see an x-ray with the implant in place.I can only confirm that the right will do total knee arthroplasty was revised because will you the product inquiry grids report the use you of a triathlon ts femoral component and a replacement tibial component and patella component augments were utilized.The root cause of this event cannot be determined with certainty.The causes of patella loosening and instability are multifactorial including surgical technique, especially cementing technique, restoration of proper kinematics and alignment and position of the implants, patient lifestyle, activity level, and bmi can all contribute.It would appear that is inquiry has to do more with failure of a competitor implant than the revision knee with the stryker implant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
Right knee.Patient was called for their 6y follow-up via phone on 14mar2024.Follow-up questionnaire (fupq) was conducted.Subject answered "yes" to question "do you have any pain in your knee that has the study knee replacement?" and answered "no" to question" are you satisfied with the results of your study knee replacement?".Per comment noted by subject, "not too satisfied due to pain and stiffness".Per senior clinical research coordinator: their baseline is 1/10 discomfort normally, and this is the source of their satisfaction level.They were encouraged to reach out to doctor¿s office for an appointment but did not wish to make an appointment.Previous reported ae (b)(6) 2019 excessive knee pain resolved on (b)(6) 2019: "complaints of right knee cap pain, very painful to walk.Worse up or down steps.Icing 15 mins on/off.On (b)(6) 2019 noted right and left knee pain after participating in fireman training drills, crawling on knees.Tried using an elliptical trainer but pain was limiting ability to participate very long.After use of biofreeze, ice, and rest, pain had returned to baseline.